Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 44, NWS Cleveland, OH

October 27, 2015

NWS Cleveland, OH issued this small craft advisory at Oct 27, 2015, 4:42 AM EDT. It took effect at Oct 27, 2015, 10:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2015, 4:42 AM EDT (08:42 UTC)
In effect from
Oct 27, 2015, 10:00 PM EDT
Expired
Oct 28, 2015, 3:51 PM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 4:16 AM EDT, 26 minutes earlier.

Area forecast discussion, Oct 27, 4:16 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT TUE OCT 27 2015

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND WILL CONTINUE TO MOVE EAST TODAY
AND ALLOW THE REMNANTS OF HURRICANE PATRICIA TO MOVE NORTH FROM
THE GULF COAST TO NEAR CHICAGO BY DAYBREAK WEDNESDAY. THE LOW WILL
DEEPEN RAPIDLY AS IT MOVES TO THE WESTERN GREAT LAKES WEDNESDAY
EVENING. A STRONG COLD FRONT ASSOCIATED WITH THE SYSTEM WILL
CROSS THE LOCAL AREA WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...
MODELS SIMILAR IN THE NEAR TERM SHOWING THE SURFACE LOW OVER THE
GULF COAST MOVING NORTH INTO THE MID MISSISSIPPI VALLEY TODAY AS
THE SURFACE HIGH OVER NEW ENGLAND SHIFTS SLOWLY EAST. MAIN CONCERN
FOR THE MORNING WILL BE THICKENING AND LOWERING CLOUDS WITH RAIN
NOT REACHING INTO THE CWA UNTIL MID/LATE AFTERNOON FROM THE SSW.
NORTH AND EAST OF A TOL-CAK LINE WILL KEEP DRY ALTHOUGH BY EVENING
RAIN WILL BE CLOSE. WILL KEEP TEMPS CLOSE TO MAV GUIDANCE.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MODELS STILL ON TRACK WITH A STRONG STORM SYSTEM DEVELOPING AS THE
REMNANTS OF HURRICANE PATRICIA COLLIDE WITH AN UPPER SYSTEM
DROPPING SOUTHEAST OUR OF CENTRAL CANADA. OVERNIGHT MODERATE TO
LOCALLY HEAVY RAIN WILL OVERSPREAD THE AREA FROM THE SSW AS THE
LOW MOVES NORTH TOWARD CHICAGO. BY 12Z WEDNESDAY THE LOW SHOULD BE
IN NRN IL/SRN WI. RAPID DEEPENING WILL TAKE PLACE WEDNESDAY AS THE
UPPER SYSTEM MOVES IN. MODERATE TO HEAVY RAIN WILL CONTINUE
THROUGH THE MORNING WITH MODELS SHOWING A DRY(ER) SLOT FOR THE
AFTERNOON. CAPES OF AT LEAST A FEW HUNDRED JOULES MOVE IN FOR THE
AFTERNOON AND EVENING HOWEVER SO WILL BRING IN A SLIGHT CHANCE OF
THUNDER ALONG WITH THE RAIN. WEDNESDAY NIGHT THE COLD FRONT WILL
MOVE THROUGH WITH DECENT COLD ADVECTION IN ITS WAKE. BY 18Z
THURSDAY 850MB TEMPS DROP TO AROUND -2C. THROUGH THE MORNING
HOWEVER WINDS OVER THE LAKE WILL REMAIN SOUTHWEST SO NOT EXPECTING
MUCH IN THE WAY OF LAKE EFFECT. THURSDAY AFTERNOON HOWEVER MODELS
VEER WINDS TO WNW BEHIND THE UPPER SYSTEM AND INCREASE MOISTURE
ACROSS THE AREA. WILL CONTINUE WITH LIKELY POPS FAR NORTHEAST OHIO
AND NWRN PA FOR THE EVENING AND THEN DROP BACK TO CHANCE FOR THE
OVERNIGHT AS DRIER AIR MOVES IN. FRIDAY WILL CONTINUE WITH CHANCE
POPS FOR LAKE EFFECT SHOWERS.

MAIN PROBLEM SYSTEM WILL BRING TO THE AREA REMAINS WINDS. WINDS
ALOFT STRENGTHEN QUICKLY THIS EVENING WITH 925MB SOUTHEASTERLY FLOW
REACHING 50KTS ACROSS THE AREA BY 06Z-09Z WEDNESDAY WHILE 850MB
FLOW WILL REACH 70-75KTS. FORECAST SOUNDING HOWEVER SHOW A DECENT
INVERSION ACROSS THE AREA. NO QUESTION IT WILL BE WINDY BUT HOW
MUCH WIND MIXES DOWN REMAINS A QUESTION. CURRENT GUIDANCE SUGGESTS
SUSTAINED WINDS TONIGHT AND WEDNESDAY REACH THE 20 TO 25 KNOT
RANGE WITH GUSTS AROUND 30-35 KTS. THIS WOULD KEEP WINDS JUST
BELOW ADVISORY CRITERIA. LOCAL DOWNSLOPE EFFECTS ACROSS NRN ERIE
COUNTY PA COULD CAUSE LOCALLY STRONGER FLOW THERE SO WILL CONTINUE
WITH HIGH WIND WATCH FOR NOW. THURSDAY WINDS ALOFT ARE NOT QUITE
AS STRONG HOWEVER IN THE COLD ADVECTION THE INVERSION GOES AWAY
WHICH BRINGS A GREATER THREAT OF MIXING HIGHER MOMENTUM DOWN. WILL
NEED TO CONTINUE TO WATCH FOR POSSIBILITY OF NEEDED WIND
HEADLINES THURSDAY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BE OVERHEAD TO START THE EXTENDED BEFORE BUILDING
TO THE EAST COAST DURING THE DAY ON SATURDAY. ALTHOUGH MODELS STILL
STRUGGLING WITH TIMING...SOUTHWESTERLY FLOW AND MOISTURE WILL
INCREASE ON SATURDAY WITH PRETTY GOOD CHANCES OF SHOWERS ON SATURDAY
NIGHT AHEAD OF A SHORTWAVE TROUGH MOVING THROUGH THE GREAT LAKES
REGION. MODELS DIVERGE BEYOND THAT POINT WITH THE GEM/ECMWF SHOWING
A SPLIT FLOW WITH A SOUTHERN STREAM TROUGH OVER MEXICO. MEANWHILE
THE GFS IS MUCH FASTER IN LIFTING THIS TROUGH UP THROUGH THE OHIO
VALLEY BY SUNDAY NIGHT. WILL CARRY LOW CHANCE POPS FOR MUCH OF THE
EXTENDED GIVEN THE UNCERTAINTY IN LONGWAVE PATTERN. TEMPERATURES
WILL GRADUALLY WARM THROUGH THE WEEKEND.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PERSIST INTO TUESDAY AFTERNOON THEN DECLINE
AS CEILINGS LOWER AND RAIN SPREADS IN FROM THE SOUTH. THIS OCCURS
AS AN AREA OF LOW PRESSURE NEAR THE GULF COAST TRACKS NORTH
TOWARDS THE WESTERN GREAT LAKES. RAIN WILL REACH TOL/FDY/MFD BY
00Z...ENCOMPASSING ALL THE TERMINALS BY AROUND 06Z. WESTERN SITES
WILL DROP TO IFR CONDITIONS WITH LOW MVFR EXPECTED ELSEWHERE.
WINDS WILL BE OUT OF THE EAST AT 10 KNOTS OR LESS OVERNIGHT...THEN
SHIFT TO SOUTHEAST BY TUESDAY AFTERNOON WITH GUSTS STARTING TO
DEVELOP AFTER 20Z. WINDS WILL REMAIN UP TUESDAY NIGHT AND CLE WILL
GUST TO NEAR 30 KNOTS LATE IN THE TAF PERIOD.

.OUTLOOK...STRONG WINDS: KERI COULD SEE SSE GUSTS NEAR 50 KNOTS
LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. GUSTS FOR THE REST
OF THE AREA WILL OFTEN EXCEED 30 KNOTS EARLY WEDNESDAY THROUGH
THURSDAY AND COULD EXCEED 35 KNOTS THURSDAY. NON VFR CONDITIONS:
CONTINUE INTO WEDNESDAY MORNING. AREAS OF NON VFR WEDNESDAY...LINGERING
ACROSS FAR NE OH/NW PA THROUGH FRIDAY. NON VFR POSSIBLE AGAIN
LATE SATURDAY THROUGH SUNDAY ACROSS THE AREA.

&&

.MARINE...
HIGH PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE TO
NEW ENGLAND TODAY THEN OFF THE COAST OVERNIGHT. MEANWHILE A LOW
PRESSURE SYSTEM WILL TRACK NORTH FROM THE GULF COAST AND UNDERGO
RAPID STRENGTHENING AS IT REACHES THE WESTERN GREAT LAKES TONIGHT.
THIS SYSTEM WILL BE RESPONSIBLE FOR 2 GALE EVENTS DURING THE MID-
WEEK PERIOD. FIRST EASTERLY WINDS WILL BE ON THE INCREASE
TODAY... REACHING 20 KNOTS ON THE EAST HALF OF THE LAKE THIS
EVENING. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT TONIGHT FOR
AREAS WEST OF THE ISLANDS AS SOUTHEASTERLY WINDS INCREASE. A GALE
WARNING THEN GOES INTO EFFECT LATE TONIGHT AND FOR THE DAYTIME
HOURS ON WEDNESDAY AS SOUTHEAST WINDS REALLY RAMP UP AHEAD OF THE
APPROACHING SYSTEM. WINDS WILL ONLY BE NEAR GALE FORCE FOR ABOUT A
6 HOUR WINDOW ON WEDNESDAY BUT THIS WINDOW WILL VARY ACROSS THE
EASTERN TWO THIRDS OF THE LAKE. GIVEN THE SHORT DURATION DID NOT
WANT TO KEEP THE GALE GOING INTO THURSDAY EVENT.

WINDS WILL DROP BACK TO 20 TO 25 KNOTS ON WEDNESDAY NIGHT BEFORE
INCREASING FOR THE SECOND GALE EVENT ON THURSDAY. WINDS WILL
INCREASE TO 35 TO 40 KNOT GALES ON THURSDAY AS A STRONG COLD FRONT
MOVES EAST ACROSS THE LAKE. A GALE WATCH IS IN EFFECT FOR THE
ENTIRE LAKE ON THURSDAY. THIS FLOW WILL ALSO BE FAVORABLE FOR
FALLING WATER LEVELS ON THE WESTERN BASIN. STAY TUNED FOR POSSIBLE
LOW WATER ADVISORIES ON THURSDAY. HIGH PRESSURE BUILDS IN QUICKLY
ON FRIDAY WITH IMPROVING MARINE CONDITIONS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
     FOR PAZ001.
MARINE...GALE WARNING FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     AFTERNOON AND GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH
     THURSDAY EVENING FOR LEZ144>149-164>169.
     SMALL CRAFT ADVISORY IN EFFECT THIS EVENING THROUGH LATE
     WEDNESDAY NIGHT THEN GALE WATCH IN EFFECT LATE WEDNESDAY
     NIGHT THROUGH THURSDAY AFTERNOON FOR LEZ142-143-162-163.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Oct 26, 7:31 PM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
731 PM EDT MON OCT 26 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ002-003-272345-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-SOUTHERN ERIE-CRAWFORD PA-
731 PM EDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

IT WILL BECOME WINDY LATER TUESDAY NIGHT AND WINDY CONDITIONS WILL
CONTINUE AT TIMES WEDNESDAY INTO THURSDAY AS A LOW PRESSURE
SYSTEM DEEPENS OVER THE GREAT LAKES. WIND GUSTS OF 40 MPH ARE
LIKELY AND WIND GUSTS 45 TO 50 MPH ARE A POSSIBILITY IN WHICH CASE
A WIND ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ001-272345-
NORTHERN ERIE-
731 PM EDT MON OCT 26 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

WIND GUSTS OF 60 MPH ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142-143-162-163-272345-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
731 PM EDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-144>149-164>169-272345-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
731 PM EDT MON OCT 26 2015

...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:42 AM EDTGale WarningCLE35 hr
Oct 27, 9:08 AM EDTWind AdvisoryCLEAshtabula, Lake31 hr
Oct 27, 9:08 AM EDTHigh Wind WarningCLEErie31 hr

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.